Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 12, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 7, 2025, 3:29 AM EDT for 4 counties in Florida. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2025, 3:29 AM EDT (07:29 UTC)
- Expired
- Apr 8, 2025, 3:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WHUS42 KMLB 070729 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 329 AM EDT Mon Apr 7 2025 FLZ154-159-164-647-747-080700- /O.EXP.KMLB.RP.S.0010.000000T0000Z-250407T0700Z/ /O.NEW.KMLB.BH.S.0012.250407T0729Z-250408T0700Z/ Coastal Indian River-Coastal Saint Lucie-Coastal Martin- Mainland Southern Brevard-Southern Brevard Barrier Islands- 329 AM EDT Mon Apr 7 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... ...HIGH RIP CURRENT RISK HAS EXPIRED... * WHAT...A northward flowing longshore current in the surf zone, as well as a Moderate Risk of dangerous rip currents. * WHERE...Atlantic beaches of Indian River, Saint Lucie, Martin, and Southern Brevard Counties. * WHEN...Through late tonight. * IMPACTS...Strong currents in the surf zone can pull swimmers into deeper water, as well as generate additional rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ FLZ141-347-447-070830- /O.EXP.KMLB.RP.S.0010.000000T0000Z-250407T0700Z/ Coastal Volusia-Mainland Northern Brevard- Northern Brevard Barrier Islands- 329 AM EDT Mon Apr 7 2025 ...HIGH RIP CURRENT RISK HAS EXPIRED... There is a Moderate Risk for dangerous rip currents at the Atlantic beaches of Volusia and Northern Brevard. Always swim near a lifeguard, and never swim along. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 7, 2:10 AM EDT, 1 hour 19 minutes earlier. Its key messages:
- Issued at 354 PM EDT Sun Apr 6 2025
- A High Risk of rip currents continues at Central Florida Atlantic beaches. In addition, a northward flowing longshore current is expected to develop in the surf zone today.
- Breezy and gusty conditions continue today and Monday.
- Temperatures remain warmer than normal, with near record highs in the upper 80s and low 90s forecast today and Monday. Turning cooler behind a cold front Tuesday through midweek.
- There is a low chance of showers along the sea breeze collision this evening. Higher rain chances are forecast late Monday into Tuesday as a cold front pushes through.
Area forecast discussion, Apr 7, 2:10 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
210 AM EDT Mon Apr 7 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 354 PM EDT Sun Apr 6 2025
- A High Risk of rip currents continues at Central Florida
Atlantic beaches. In addition, a northward flowing longshore
current is expected to develop in the surf zone today.
- Breezy and gusty conditions continue today and Monday.
- Temperatures remain warmer than normal, with near record highs
in the upper 80s and low 90s forecast today and Monday. Turning
cooler behind a cold front Tuesday through midweek.
- There is a low chance of showers along the sea breeze collision
this evening. Higher rain chances are forecast late Monday into
Tuesday as a cold front pushes through.
&&
.UPDATE...
Issued at 933 PM EDT Sun Apr 6 2025
Sea breeze collision in progress around Greater Orlando at this
hour. A few showers have formed over inland S Central FL (mainly
west of Kissimmee River). Will hang onto a 20% shower chance
mainly over the interior for a few more hours but most will stay
quiet and balmy overnight as extremely dry air continues to
reside above 6 KFT.
&&
.PREVIOUS DISCUSSION...
Issued at 354 PM EDT Sun Apr 6 2025
Today-Tonight... High pressure in the western Atlantic will continue
to slowly shift southeast through today as a cold front approaches
the Florida peninsula from the west. Locally, gusty conditions and
above normal temperatures will continue through the afternoon.
Temperatures as of 3 PM are in the mid to upper 80s with dew points
in the 60s. Satellite imagery and surface observations shows
scattered cumulus clouds across the Florida peninsula, with a few
high level clouds streaming overhead. Winds are current southerly
around 10 mph across the interior, and south to southeast at 15-20
mph with gusts 25-30 mph along the coast as the east coast sea
breeze pushes inland. Winds will veer south to southwest and
decrease to around 5 mph tonight.
There is a low (20 percent) chance for showers later this afternoon
and evening along the sea breeze collision near the Kissimmee River
basin north to the Orlando Metro Area and then near I-4. Any
lingering showers will then push eastward and off the coast into the
Atlantic through late evening. The overall lightning threat remains
limited, so have kept lightning storms out of the forecast.
Southerly flow will help keep temperatures well above normal for
this time of year, with inland climate sites actually forecast to be
around their daily high temperature records. Afternoon highs will be
in the low 90s across the interior, and mid to upper 80s along the
coast. Overnight lows will be be in the mid to upper 60s.
Monday-Tuesday... A deep upper level trough across the Midwest
extending to the Gulf will shift eastward, reaching the southeast US
coastline Tuesday night. An accompanying cold front across the deep
south on Monday will push southeast across the local area Monday
night into Tuesday morning, weakening as it approaches ECFL due to
it outrunning upper level support. Models continue to show some
disagreements with how favorable the environment will be for
lightning storms with the frontal passage. The GFS models shows CAPE
values of 500 J/kg or less across the area during the frontal
passage with lifted index values becoming generally positive near
daybreak on Tuesday.
Rain chances are once again in the forecast through the period, with
CAMs showing a range of coverage of showers along, ahead, and behind
the front. There is a low (20 percent) chance of showers generally
north of I-4 corridor on Monday afternoon ahead of the front, with
lightning storm activity forecast to be very limited. Thus, did not
include lightning storm chances at this time. Rain chances increase
into Monday night, with a medium to high chance (40-70 percent) for
rain, and a low chance (20 percent) for lightning storms. Lingering
moisture behind the front will support continued rain chances on
Tuesday, with a medium to high (30-70 percent) chance of rain across
much of the area. Lightning chances increases on Tuesday, with a low
to medium (20-30 percent) chance of lightning storms. Forecast
soundings show cooler temperatures aloft ( -10C to -11C at 500mb),
plenty of low level moisture (PW values 1.5" +), and sufficient
CAPE. Because of this a few stronger storms will be possible both
Monday (mainly far northern Lake/Volusia counties) and Tuesday
(mainly southern Treasure Coast counties). Main storm hazards will
be gusty winds of 45-55 mph, small hail, lightning strikes, and
locally heavy rainfall.
South to southwest winds on Monday will increase to 15-20 mph with
gusts up to 25 mph by late morning due to the pressure gradient
tightening across the area ahead of the cold front as well as
enhancement from the west coast sea breeze. Winds shift to the west
to northwest and decrease to 10 mph or less Monday night before
winds become northwest on Tuesday with speeds increasing to 10-15
mph by late morning. Afternoon highs will be in the low 90s across
the interior, and upper 80s to low 90s along the coast on Monday.
Noticeably cooler behind the front on Tuesday, with afternoon highs in
the mid to upper 70s. Overnight lows will be in the low to mid 60s,
except upper 50s across the far north on Monday, and low to mid 50s
across the interior, and upper 50s to low 60s along the coast on
Tuesday.
Wednesday-Saturday... (Modified Previous Discussion) Bit of a sloppy
weather setup for the latter part of the week, as a weak secondary
front moves over the area and dissipates Wednesday, followed by weak
high pressure Thursday, then another frontal passage Friday into
Saturday. Onshore winds Wednesday and residual moisture over the
Atlantic waters keep low to medium (20-30 percent) chance of rain
chances along the coast Wednesday, and a low chance (20 percent) or
rain on Thursday for much of the area. While most areas will remain
dry through the rest of the week. There is a warming trend through
late week, with temperatures rising to mid 80s on Friday before
slightly decreasing to upper 70s to low 80s on Saturday.
&&
.MARINE...
Issued at 354 PM EDT Sun Apr 6 2025
Today-Tonight...(Modified Previous Discussion) Poor to hazardous
boating conditions through the period. The pressure gradient between
the high pressure centered in the western Atlantic and a low
pressure system across the Southeast US has tightened across Florida
and the coastal waters this afternoon. Southerly winds of 15-20 KT
will increase to around 20 kts in the Volusia waters this afternoon
and evening. Seas 3-5 ft. A few offshore moving showers possible
later this evening.
Monday-Thursday... (Modified Previous Discussion) Poor to hazardous
marine conditions continue as boating conditions further deteriorate
Monday as the cold front approaches. The front is expected to push
across the area late Monday through Tuesday, departing to the south
and east by the end of Tuesday. A Small Craft Advisory is in effect
starting across the Volusia offshore waters Monday mid-morning,
expanding to all the offshore waters as well as the nearshore
Treasure Coast waters Monday afternoon before paring back to just
the offshore waters Monday evening. Southerly winds 10-20 KT Monday
morning increase to 15-25 KT by the afternoon, gradually shifting to
the W-NW and easing to 10-20 KT behind the front on Tuesday. A weak
secondary front pushes through late Tuesday into Wednesday with
little fanfare, then high pressure builds briefly over the waters
Thursday before another weak front late in the week. Medium to high
(30-70 percent) chance of rain and lightning storms Monday night
through Tuesday, with isolated to scattered showers and storms
through mid-week.
&&
.AVIATION...
(06Z TAFs)
Issued at 210 AM EDT Mon Apr 7 2025
Mostly VFR through today and into this evening. Diurnal cloud
cover will build after 14Z with BKN cigs around 4-7kft through the
afternoon. Winds will quickly increase near to after 14Z as well,
becoming breezy to windy out of the S/SW around 15-20 knots with
gusts 25-30 knots. Increasing offshore flow will prevent sea
breeze development from KMLB northward, but may be able to push
far enough inland toward I-95 from mid to late afternoon at KVRB-
KSUA, backing winds slightly to the S/SE.
There is a low chance (10-20%) for a few showers developing late
day, mainly from boundary interactions that occur with the stalled
east coast sea breeze along the Treasure Coast. However, rain
chances are too low to mention VCSH in the TAFs at this time.
Greater chance for showers and isolated storms will be ahead of
the approaching cold front across to just NW of the I-4 corridor
into the evening. Have VCSH starting at 01Z at KLEE and 03Z at
KISM/KMCO/KSFB/KDAB and 05Z at KTIX. May eventually need tempo
groups for this convective activity, but band of showers and
storms are forecast to be on a weakening trend as they push into
northern portions of east central FL. However, a low potential
for an isolated strong storm or two will exist, especially north
of KMCO.
&&
.FIRE WEATHER...
Issued at 513 AM EDT Sun Apr 6 2025
Today...Sensitive fire weather conditions today as breezy/gusty
winds continue and slightly drier air decreases decreases RH
values to 35-45 pct inland (west of I-95), and 45-55 pct along the
coastal corridor. Southerly winds increase to 10-15 mph with
gusts to around 25 mph by around 11 AM this morning, then
decreasing slightly inland after a couple hours (initial morning
surge). The east coast sea breeze is expected to develop between 1
PM and 3 PM, earlier to the south, backing winds to the southeast
and further increasing speeds to 15-20 mph with gusts to 30 mph
behind the boundary. There is potential for wind gusts to 35 mph
along the coast corridor between 1 PM and 4 PM. A diffuse west
coast sea breeze is forecast to reach ECFL after 5 PM, shifting
winds across the interior to southwesterly and bringing speeds
back up to around 10-15 mph with gusts to 25 mph. The sea breezes
are forecast to collide near the Kissimmee River basin north into
the Orlando Metro Area around 7 PM, which could produce a few
showers (rain chances 10-20 pct), but lightning is not expected.
Winds become light south to southwesterly later this evening and
overnight.
Monday...While breezy/gusty conditions continue, moisture
increasing ahead of an approaching front will recover min RHs to
40 pct or higher, reducing the fire weather risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 91 61 73 59 / 20 60 30 10
MCO 91 65 75 59 / 10 50 40 10
MLB 91 65 76 62 / 10 50 50 30
VRB 90 67 77 61 / 10 50 60 40
LEE 90 62 75 57 / 30 60 20 10
SFB 92 63 76 58 / 20 50 30 10
ORL 92 65 75 60 / 20 50 40 10
FPR 90 67 78 61 / 10 50 70 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM this afternoon to 11 PM EDT this
evening for AMZ555.
Small Craft Advisory until 3 AM EDT early this morning for
AMZ570.
Small Craft Advisory from 11 AM this morning to 4 AM EDT Tuesday
for AMZ570.
Small Craft Advisory from 2 PM this afternoon to 4 AM EDT
Tuesday for AMZ572-575.
&&
UPDATE...Heil
AVIATION...WeitlichNearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.